MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a basilic vein procedure, a picc line had a crack.The crack was noticed when the user wanted to connect the picc line to the child.The crack was between the 'tubing' and the catheter's end making it impossible to infuse the child.Therefore, the picc line had to be retrieved.The patient did not experience any additional adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation a review of the complaint history, device history record, specifications, trends and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported the tubing was separated from the purple hub.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, a definitive root cause could not be determined.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.We will continue to monitor for similar complaints.However, measures have been previously conducted to address this issue.Per the health risk assessment no further action is required.
 
Event or Problem Description

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6023936
Report Number1820334-2016-01092
Device Sequence Number1420098
Product Code LJS
UDI-Device Identifier00827002037854
UDI-Public(01)00827002037854(17)180608(10)7027772
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-1110
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;